MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN055260
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "incident happened on (b)(6) 2021.The tightening ring broke in half (despite being screwed as usual).During the session, the circuit filled with air and a very large hematoma formed in the subcutaneous tunnel." it was reported the patient is fine and the hematoma is fading away.The device was removed.
 
Event or Problem Description
It was reported that: "incident happened on (b)(6) 2021.The tightening ring broke in half (despite being screwed as usual).During the session, the circuit filled with air and a very large hematoma formed in the subcutaneous tunnel.".It was reported the patient is fine and the hematoma is fading away.The device was removed.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that: "incident happened on 16 december 2021.The tightening ring broke in half (despite being screwed as usual).During the session, the circuit filled with air and a very large hematoma formed in the subcutaneous tunnel." it was reported the patient is fine and the hematoma is fading away.The device was removed.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 2-lumen hemodialysis catheter for evaluation.Visual examination revealed that the compression sleeve and compression cap were partly threaded on the connector assembly.The portion of the compression sleeve that was over the threads of the hub connection assembly was torn.No other defects or anomalies were found.The luer injection port and the compression cap contained no cracks or damage.Microscopic examination confirmed the tear in the compression sleeve.The inner diameter of the compression sleeve measured.212" which is within specification of.207-.213" per product drawing.The outer diameter measured.2625" which is within specification of.257-.263" per product drawing.The catheter was tested using a pressurized leak tester with the compression sleeve and cap fully threaded on the connector assembly.The returned catheter body was clamped and the lumens were connected to the lab leak tester.The sample was tested per bs en iso 10555-1, section 4.7.1 (amrq-000162 rev.04) which states, "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso-10555-1 annex c." the leak tester was pressurized to 300 kpa and held for 30 seconds.No leaks were observed.The compression cap was inserted over the compression sleeve towards the connection assembly and connected firmly.The cap was able to be reconnected as expected.A manual tug test on the connection was completed and the connection was secure.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit informs the user , "green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss or catheter separation." the ifu also states, "thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly." the customer report of a defect in the compression sleeve could be confirmed by complaint investigation of the returned sample.The catheter passed all relevant visual and functional testing, and a device history record review was performed with no relevant findings.Leak testing was performed on the returned catheter per bs en iso 10555-1, section 4.7.1 and no leaks were observed.No problem was found on the sample during testing, however, the catheter was returned with a torn compression sleeve and cap not threaded completely.Based on these circumstances, unintentional use error likely caused or contributed to the reported issue.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13201050
Report Number9680794-2022-00022
Device Sequence Number5934470
Product Code MSD
UDI-Device Identifier30801902155956
UDI-Public30801902155956
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2023
Device Model NumberIPN055260
Device Catalogue NumberCS-15232-X
Device Lot Number13F21H1096
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer02/03/2022
06/21/2022
Initial Report FDA Received Date01/09/2022
Supplement Report FDA Received Date02/03/2022
06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown